Alert archive / Florida / Red Flag Warnings in 2020
Red Flag Warning 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at May 5, 2020, 1:21 PM CDT for 13 counties in Florida. It took effect at May 6, 2020, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2020, 1:21 PM CDT (18:21 UTC)
- In effect from
- May 6, 2020, 11:00 AM CDT
- Expired
- May 6, 2020, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The radar
The Tallahassee radar (KTLH), 61 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -417 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
908 WWUS82 KTAE 051821 RFWTAE URGENT - FIRE WEATHER MESSAGE National Weather Service Tallahassee FL 221 PM EDT Tue May 5 2020 ...RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF THE FLORIDA PANHANDLE AND BIG BEND FROM WEDNESDAY AT 12 PM EDT UNTIL 7 PM EDT FOR A COMBINATION OF LOW RELATIVE HUMIDITY...HIGH ERC VALUES...AND SUSTAINED WINDS OF 15 MPH. .A much drier airmass is expected to move into the region on Wednesday behind a cold front. Relative humidity values will drop below critical levels across the entire Florida Panhandle and eastwards into portions of the Florida Big Bend. Sustained winds of around 15 mph are expected with frequent gusts up to 25 mph. These conditions, combined with a recent stretch of dry weather and drier fuels, will lead to the potential for any fires to quickly spread. Please heed the advice of local officials. FLZ007>018-026>028-108-112-114-115-118-127-128-060930- /O.NEW.KTAE.FW.W.0001.200506T1600Z-200506T2300Z/ North Walton-Central Walton-Holmes-Washington-Jackson-Inland Bay- Calhoun-Inland Gulf-Inland Franklin-Gadsden-Leon-Inland Jefferson- Liberty-Inland Wakulla-Inland Taylor-South Walton-Coastal Bay- Coastal Gulf-Coastal Franklin-Coastal Jefferson-Coastal Wakulla- Coastal Taylor- 221 PM EDT Tue May 5 2020 /121 PM CDT Tue May 5 2020/ ...RED FLAG WARNING IN EFFECT FROM NOON EDT /11 AM CDT/ TO 7 PM EDT /6 PM CDT/ WEDNESDAY... The National Weather Service in Tallahassee has issued a Red Flag Warning, which is in effect from noon EDT /11 AM CDT/ to 7 PM EDT /6 PM CDT/ Wednesday. * AFFECTED AREA...Much of the Florida Panhandle and portions of the Big Bend. * WIND...Sustained winds around 15 mph. Gusts up to 25 mph. * HUMIDITY...21-27% * IMPACTS...Any fires that develop have the potential to spread rapidly. Outdoor burning is not recommended Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
157 WWUS82 KTAE 060638 RFWTAE URGENT - FIRE WEATHER MESSAGE National Weather Service Tallahassee FL 238 AM EDT Wed May 6 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT (NOON CDT) TO 8 PM EDT (7 PM CDT) TODAY FOR THE FLORIDA PANHANDLE AND MUCH OF THE BIG BEND... .With warm, dry, and windy conditions expected behind a frontal boundary today, Red Flag conditions are forecast to be met across the Panhandle and much of the Big Bend of Florida. FLZ028-128-060745- /O.CAN.KTAE.FW.W.0001.200506T1600Z-200506T2300Z/ Inland Taylor-Coastal Taylor- 238 AM EDT Wed May 6 2020 ...RED FLAG WARNING IS CANCELLED FOR TAYLOR COUNTY... The National Weather Service in Tallahassee has cancelled the Red Flag Warning. $$ FLZ007>018-026-027-108-112-114-115-118-127-070000- /O.EXT.KTAE.FW.W.0001.200506T1700Z-200507T0000Z/ North Walton-Central Walton-Holmes-Washington-Jackson-Inland Bay- Calhoun-Inland Gulf-Inland Franklin-Gadsden-Leon-Inland Jefferson- Liberty-Inland Wakulla-South Walton-Coastal Bay-Coastal Gulf- Coastal Franklin-Coastal Jefferson-Coastal Wakulla- 238 AM EDT Wed May 6 2020 /138 AM CDT Wed May 6 2020/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT (NOON CDT) TO 8 PM EDT (7 PM CDT) TODAY... * AFFECTED AREA...The Florida Panhandle and portions of the Big Bend. * WIND...Sustained winds around 15 to 20 mph. Gusts 25 to 30 mph. * HUMIDITY...24 to 30 percent. * ERC...29 or higher. * IMPACTS...Any fires that develop have the potential to spread rapidly. Outdoor burning is not recommended Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
938 WWUS82 KTAE 061353 RFWTAE URGENT - FIRE WEATHER MESSAGE National Weather Service Tallahassee FL 953 AM EDT Wed May 6 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT (NOON CDT) TO 8 PM EDT (7 PM CDT) TODAY FOR THE FLORIDA PANHANDLE AND MUCH OF THE BIG BEND... .With warm, dry, and windy conditions expected behind a frontal boundary today, Red Flag conditions are forecast to be met across the Panhandle and much of the Big Bend of Florida. FLZ007>018-026-027-108-112-114-115-118-127-062200- /O.CON.KTAE.FW.W.0001.200506T1700Z-200507T0000Z/ North Walton-Central Walton-Holmes-Washington-Jackson-Inland Bay- Calhoun-Inland Gulf-Inland Franklin-Gadsden-Leon-Inland Jefferson- Liberty-Inland Wakulla-South Walton-Coastal Bay-Coastal Gulf- Coastal Franklin-Coastal Jefferson-Coastal Wakulla- 953 AM EDT Wed May 6 2020 /853 AM CDT Wed May 6 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING... * AFFECTED AREA...The Florida Panhandle and portions of the Big Bend. * WIND...Sustained winds around 15 to 20 mph. Gusts 25 to 30 mph. * HUMIDITY...21 to 27 percent. * ERC...29 or higher. * IMPACTS...Any fires that develop have the potential to spread rapidly. Outdoor burning is not recommended Wednesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at May 5, 12:11 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, May 5, 12:11 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 111 PM EDT Tue May 5 2020 .AVIATION... [Through 18Z Wednesday] VFR conditions today with some sites gusting to 18-20 knots and diminishing with sunset. IFR CIGS possible again tonight with the highest chances at TLH and VLD although like last night, those CIGS may spread farther than currently forecast. For Wednesday, winds may gust 20-25 knots with the strongest wind at DHN. && .PREV DISCUSSION [1052 AM EDT]... .NEAR TERM [Through Tonight]... Patchy fog in the morning will give way to a mostly sunny day with highs once again touching the low 90s across the area. The surface high pressure system that has dominated the weather pattern across our region over the last several days will make its exit off the east coast today. This will give way to the weak cold front that is expected to approach the region from the west late Today bringing the chance for an isolated shower or two in the early evening hours. With mid level dry air in place coupled with the weak forcing from the cold front, any showers that do develop will be shortlived. Low temperatures will only fall into the mid 60s tonight. .SHORT TERM [Wednesday through Thursday]... Wednesday begins with the cold front moving over the Florida Big Bend on its way out of the our CWA/MSA by the afternoon. Virtually no lift is expected with the front and moisture is confined to the lowest 100mb or so. Can't rule out a few sprinkles but it appears thats about it. Behind the front, northwest mid level flow as the trough axis moves east and surface high pressure eventually settles into the northern Gulf Thursday. High temperatures in the upper 70s to mid 80s Wednesday will be a little cooler Thursday with highs in the 70s. .LONG TERM [Thursday Night Through Tuesday]... Building heights will be shortlived as the next trough approaches Friday night into Saturday supporting a low pressure system. Surface high pressure will move east Friday allowing surface winds to become southerly; drawing up Gulf moisture into the region. There will be more moisture and lift to work with for this front so have decent rain chances Friday night into Saturday morning. The front stalls over our marine areas as flow becomes zonal and mid level high strengthens in the western Caribbean. An upstream trough kicks this entire system eastward Sunday night with high pressure building back in Monday/Tuesday. .MARINE... Southwest to west winds will continue through tonight then become northwesterly Wednesday as a cold front sweeps across the coastal waters. Winds will veer to southerly Friday ahead of the next frontal system early Saturday. Wind speeds will be around the cautionary levels Wednesday and Wednesday night behind the mid week frontal passage. .FIRE WEATHER... Red Flag conditions are not expected for the next few days. .HYDROLOGY... Two systems are expected over the next week. However, rainfall amounts will be low and thus not expecting widespread flooding across the tri-state region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 65 85 52 78 51 / 10 10 0 0 0 Panama City 67 83 56 77 60 / 10 0 0 0 0 Dothan 62 79 49 75 52 / 10 0 0 0 0 Albany 65 79 50 75 52 / 10 0 0 0 0 Valdosta 65 82 51 75 50 / 10 10 0 0 0 Cross City 66 85 53 77 50 / 10 10 0 0 0 Apalachicola 68 82 56 75 60 / 20 0 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Bunker SHORT TERM...Scholl LONG TERM...Scholl AVIATION...LN MARINE...Scholl FIRE WEATHER...Bunker HYDROLOGY...Scholl
Nearby
Red Flag Warnings in Florida, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.